Alert archive / California / Small Craft Advisories in 2021
Small Craft Advisory 62, NWS Los Angeles, CA
NWS Los Angeles, CA issued this small craft advisory at May 10, 2021, 9:09 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2021, 9:09 AM PDT (16:09 UTC)
- Expired
- May 10, 2021, 3:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
711 WHUS76 KLOX 101609 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 909 AM PDT Mon May 10 2021 PZZ670-102200- /O.EXP.KLOX.SC.Y.0061.000000T0000Z-210510T1600Z/ /O.NEW.KLOX.SC.Y.0062.210510T1609Z-210510T2200Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 909 AM PDT Mon May 10 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at May 10, 5:23 AM PDT, 3 hours 46 minutes earlier.
Area forecast discussion, May 10, 5:23 AM PDT, 3 hours 46 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
523 AM PDT Mon May 10 2021
updated aviation discussion
.SYNOPSIS...10/157 AM.
A deep marine layer will keep the coasts and valleys cloudy
through the morning, with slow clearing in the afternoon. Night
through morning low clouds will continue through the week but will
likely be less extensive. Temperatures will be below normal today
then rise a bit above normal by mid week.
&&
.SHORT TERM (TDY-WED)...10/305 AM.
A large eddy and stronger than normal onshore flow both the east
and north has brought marine layer stratus to all of the csts/vlys
and even into some mtn passes. Strong onshore flow this afternoon
will mean slow clearing for the interior and no clearing at and
near to the beaches. The deep marine layer and strong onshore flow
will combine to knock 3 to 6 degrees off of ydys temps. The strong
onshore push to the east will also bring gusty afternoon winds to
the LA mtns and the Antelope Vly.
High pressure will build into the Great Basin tonight. By Tuesday
morning there will be very weak offshore flow from the east and
weak onshore flow to the north. The mdls, curiously, develop 15
to 25 mph of offshore flow over the LA mtns and the Santa Clarita
Vly. Not really seeing that much wind from those paltry
gradients. The strong offshore trends will allow for earlier and
more complete clearing along with 3 to 6 degrees of coastal
warming and a more significant 8 to 12 degree warm up in the vlys.
East Pac ridging begins to work its way into the state on
Wednesday. The onshore push will be a little stronger. There will
be a more typical marine layer pattern with most of the coasts and
the lower vlys swaddled in low clouds at sunrise. There will be
decent clearing by late morning. Most areas will warm 2 to 3
degrees except at the beaches where a stronger sea breeze will
bring a degree or two of cooling and the Santa Clarita Vly
/Eastern VTA Vly areas will cool 2 to 5 degrees due to the lack of
NE downsloping winds.
.LONG TERM (THU-SUN)...10/317 AM.
Weak ridging will persist into Thursday but the flow will flatten
out some Friday. More importantly strong onshore flow will develop
both to the north and east. There will be robust marine layer
cloud coverage each overnight and morning period with low clouds
covering all of the csts/vlys and xtndg into the mtn passes.
Afternoon clearing will be slow inland and nonexistent at the
beaches. Max temps will not change much on Thursday but will cool
2 to 3 degrees on Friday.
Both the EC and GFS forecast a rather cool upper low passage for
the weekend. At this time the statistical homologation of the
various long range ensemble members do not show any rain for the
area but with the high sun angle and the cold core of the low
passing over or near to the area would not be surprised if showers
are added to the forecast at some point. The cyclonic flow will
keep the night through morning low cloud pattern going. There will
be cooling each day as hgts fall and the onshore flow continues.
By Sunday most max temps across the csts/vlys will only be in the
mid 60s to lower 70s or 4 to 8 degrees blo normal.
&&
.AVIATION...10/1222Z.
At 1148Z at KLAX, the marine layer was 3400 feet deep. The top of
the inversion was 4900 feet with a temperature of 15 C.
Fair confidence in TAFs...Cigs may fluctuate between category
through the morning. Flight cat changes due to rising cigs may be
off by +/- 2 hours as will be the timing of the re-arrival of the
cigs this evening. There is a 30% chance that coastal sites
forecast to clear will not and a 20% chance for those with no
clearing forecast will have 3 or 4 hours of SCT conds in the
afternoon.
KLAX...Fair confidence in TAF. There is a 20 percent chc of SCT030
conds 22Z-02Z. There is a 30 percent chc of an 8kt east wind
component through 16Z.
KBUR...Fair confidence in TAF. There is a 40 percent chc of BKN022
conds through 18Z. Clearing could occur any time 17Z-20Z.
&&
.MARINE...10/134 AM.
The gusty northwest winds across the northern portion of the
waters will quickly diminish early this morning. As a result, have
let the Gale Warnings expire, although there is a chance of some
lingering Gale force gusts across the far northwestern waters for
the next couple hours. Since models indicate Small Craft Advisory
(SCA) level winds are possible across the northern waters through
the early morning, have decided to issue a brief SCA through 9am
for the far northern outer waters zone. The strongest winds will
be in the western portion, so good confidence that winds closer to
shore will be below SCA level. There is a chance that winds will
diminish to below SCA level a couple hours earlier. Otherwise,
high confidence that winds and seas will remain below SCA level
through Thursday across all the waters. However, a persistent eddy
circulation will continue generating SE winds of 5 to 10 kt with
gusts up to 15 kt through this morning from the San Predro Channel
to the Santa Barbara Channel. By Friday afternoon, there is
moderate confidence in widespread SCA level northwest winds
returning to the typical areas, then becoming more likely through
the weekend.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory in effect until 9 AM PDT this morning
for zone 670. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (WED-SUN).
No significant hazards expected.
&&
PUBLIC...Rorke
AVIATION...Stewart
MARINE...Stewart
SYNOPSIS...Stewart
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 2:04 AM PDT | Small Craft Advisory | LOX | 7 hr |
Nearby
Small Craft Advisories in California, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.